The Theatre of Risk - Anaphylaxis, Massive Blood Loss and Haemostasis
- Common culprits: neuromuscular blocking agents, antibiotics, induction medicines, latex
- Type of reactions that occur
- Early signs of anaphylaxis - what you must know
- Immediate actions
- Follow up action (identifying the cause of the anaphylaxis) for future reference
- Most likely causes of massive blood loss
- Identifying a critical state of emergency
- Tools to maintain haemostasis
- Coordinating the team - notification of blood transfusion staff, Intensive Care Unit etc.
- Nursing actions and documentation
- Notifying the family
Suzi Querruel has been working in the perioperative field for the past decade. Her passion lies in perianaesthesia nursing and has been seeking to advance the field over the past few years. She is a tutor/lecturer for Western Sydney University [WSU] in the Bachelor of Nursing program and WSU The College in their Academic Pathways Programs. She is the unit coordinator at WSU The College for the subjects Health Communication and Skills in Health Science.
She was previously Anaesthetic Coordinator at Westmead Private Hospital and also has held Sessional Nurse Educator positions at the ...